Back to Ask the Diabetes Team Ask the Diabetes Team

From New Jersey, USA:

I'm a 17 year old female who has had type 1 diabetes for 5 years. Recently, my blood glucose has been in the range of 200-380. I eat little, inject a lot more insulin than I used to, and get enough exercise, but my blood glucose remains high. What could be the cause of this? What can I do besides the obvious to lower my blood glucose level? Could switching to a different insulin help?


Please get some individual advice from a knowledgeable and caring diabetes clinician. There are many factors that could contribute to the high blood sugars you are experiencing, and that we can't help with over the Internet. A good diabetes team, including at least an endocrinologist, dietitian and nurse, can help you evaluate your situation. There are various insulin injection regimens as well as an insulin pump to consider.

Some questions to consider would be: is your insulin potent; is it stored properly; has something changed in your diabetes routine or life that is making your blood sugars higher; do you have another health problem that is causing a change in your insulin requirements; what is your hemoglobin A1c.

Please meet with someone soon, so as to not let your blood sugars stay high for too long.


Original posting 9 Nov 1999
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.